Posted by hyperfocus on November 26, 2010, at 12:17:43
In reply to Do you think psych drugs cause the very problems, posted by Laney on November 25, 2010, at 12:12:24
Yeah they definitely can. Paxil in particular I've read several stories here about it pooping out and horrible withdrawal and significant post-SSRI symptoms. Apart from changes to brain chemistry, they can negatively affect your mood and emotions. I found benzos effective for anxiety but they made me so flat and anhedonic. Then I had to look for other meds to address that.
And coming off the benzos took a long time.
There has to be a lot more studies done on the negative effects of these meds. Also the mode of prescribing and taking these drugs and long-term administration needs more study. Why do many people respond initially to a drug, then stop taking it thinking they are better, relapse, go back to it and then find it doesn't work anymore? Why do drugs poop out? Why do drugs like Paxil and Effexor have such horrible withdrawal symptoms that seem to persist for a long time after the drug is discontinued. Why do some drugs only start working after you discontinue another drug, like in my case.
Hopefully Dr. Bob will see these issues coming up on PB again and again and encourage researchers to study these issues.